# SDR AUS20010676

- Difficulty date: June 30, 2001
- Submitted: August 7, 2001
- Operation: General aviation
- Make and model: Boeing 747338
- Engine: Rroyce RB211524D419
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Condition: Fire
- Location: Apu Bay
- Stage of operation: IN
- How discovered: O
- Nature of condition: A
- Precautionary procedure: K

## Discrepancy

(AUS) FOLLOWING APU BATTERY FITMENT AND WHILE INSTALLATION CHECKS WERE CARRIED OUT ON THE THERMAL SWITCH, A FLASH FIRE OCCURRED WHICH SET FIRE TO THE THERMAL BLANKET LOCATED UNDER THE APU BATTERY TRAY AND ALSO CAUSED FLASH BURNS TO MAINTENANCE PERSONNEL. THEFIRE WAS CONTAINED AND QUICKLY EXTINGUISHED. THE FIRE MAY HAVE BEEN CAUSED BY COMBINATION OF AN IGNITION SOURCE FROM A PREVIOUSLY UNDISCOVERED BROKEN/CHAFFED WIRING IN LOOM ADJACENT TO APU BATTERY TRAY AND USE OF AN UNAPPROVED  COOLANT SOURCE THAT WAS INFLAMMABLE.
